Diane O’s Story

female_1In December 2003 I was a healthy 47 year old woman with no medical problems other than occasional heartburn. I was rarely ill until LEVAQUIN. The following is my story and what I have been through since being prescribed LEVAQUIN.
In December 2003, I had an upper respiratory infection for which I was prescribed LEVAQUIN. At that time I recovered but became ill again in January 2004. The following are dates that I was prescribed LEVAQUIN. Following that are the symptoms that I began having at that time. The symptoms were severe and my doctor did extensive testing to try and find out what was happening to me. I now know that all of the symptoms and things that were happening were from the LEVAQUIN, but at that time we did not have the knowledge or black box warnings that are on this product today. I moved from MD in September 2004 because I thought I was dying and wanted to be in Texas. I began feeling a bit better, but many of the side effects are still with me today and causing me considerable mental and physical pain. Before leaving MD, my doctor thought that I was anxious and depressed (and who wouldn’t be after what I went through) and prescribed Lexapro which did ease my pain for a while but eventually stopped working and began making things worse since initially depression was not the underlying problem.
Levaquin
500 mg x 7 days – 12/10/03
500 mg x 10 days – 1/23/04
500 mg x 7 days – 3/8/04
500 mg x 7 days – 4/7/04
750 mg x 7days – 6/10/04
500 mg x 10 days – 7/8/08 (This is when I MYSELF finally figured out what was causing all the problems that I had as all of the horrible symptoms began to reoccur with a vengeance – it was the LEVAQUIN, not Lupus, Cancer, Lyme, Bacteria or any of the other things that I was tested for)
Alkaline Phosphatase went from:
75 on 9/30/03
222 on 6/14/04
171 on 6/23/04
172 on 7/6/04
160 on 7/16/04
Beginning 12/03 I began experiencing the following side effects:
Severe body aches and pains, nerve pain, skin sensitivity, short term memory loss, dizziness, fainting, weakness, confusion, tremors, anxiety, nervousness, fidgety, could not relax normally, depression, nightmares, crying spells, shoulder/hip pain, joint, muscle, leg pain and weakness, gastric problems, thinking/memory problems, panic attacks, muscle twitching and spasms, elevated alk phosphatase, headaches, nausea, tiredness/fatigue, abdominal pain/tenderness, restlessness, shallow breathing, hoarseness, swollen lymph nodes in neck, allergic reactions to ibuprofen, naproxen, and other drugs and foods, colitis, central nervous system effects, tingling/numbness in legs, arms, hands and feet, floaters, insomnia, loss of taste and smell, could not walk up stairs, had to be put in warm baths at night to reduce pain and calm anxiety, fear of dying. I could not perform my accounting duties at a job that I had been at for 7 years. At one point I could not even remember how to log on to the computer, had to keep my door closed and would just sit and cry. I had no life left in me and while trying to move to Texas my husband had to do everything from packing to making the arrangements. I just wanted him to take me with him because I thought I was near death.
I realize this is a long list, but I am still dealing with many of these side effects/symptoms to this date and nothing listed has been exaggerated. I have described exactly what happened to me. The diagnosis that I was given was GAD! I never had that problem before LEVAQUIN.
I have been unable to work since May 2010 because of chest pain and anxiety brought on by not being able to perform functions that I could prior to this medication. My thinking is foggy at best, very forgetful, severe short term memory issues, just totally NOT the person that I used to be before this drug LEVAQUIN. I tore my right rotator cuff one month after the LEVAQUIN dose taken in 2008 and have had severe mental and physical problems with muscle pain and weakness on my right side. I now have chronic pain on my right side from the base of my skull to my toes. My hip flexors, hip, groin, and glut are constantly spasming. I cannot sit for long periods because when I get up, I can barely walk. Sleeping on my right side is very painful, and I wake up if I roll that way. Walking is difficult and always painful, sitting is painful and sleeping is difficult at best. I had my gallbladder removed, and still have the same pain in the upper right quadrant. I had my right ovary and uterus removed and still have the same groin pain. See a pattern here…
Like I said, I was fine until LEVAQUIN. I have done considerable research to the point of obsession sometimes. Chronic anxiety, feelings of worthlessness and chronic pain, this is what I live with and wake up to every day. I am now on SS disability as I am unable to perform my former occupation (accounting) because of anxiety and memory issues, and cannot stand or sit for extended periods of time to do any other type of work.
It is a very unfortunate situation, but I am doing my best to cope with it. I am in therapy (psychologist) but it does not change the permanent damage, only trying to cope with my new reality. I want this drug removed from the market so that it can never harm another human being like it has done me and so many others.
Sincerely,
DIANE O.